Reports

Rotation of the Planet Mercury

+ See all authors and affiliations

Science  08 Apr 1966:
Vol. 152, Issue 3719, pp. 201-202
DOI: 10.1126/science.152.3719.201

Abstract

The equations of motion for the rotation of Mercury are solved for the general case by an asymptotic expansion. The findings of Liu and O'Keefe, obtained by numerical integration of a special case, that it is possible for Mercury's rotation to be locked into a 2:3 resonance with its revolution, are confirmed in detail. The general solution has further applications.

Related Content